Alert archive / Georgia / Special Weather Statements in 2013
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jul 10, 2013, 12:08 PM EDT for DeKalb County, Georgia. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 10, 2013, 12:08 PM EDT (16:08 UTC)
- Expired
- Jul 10, 2013, 12:45 PM EDT
- In force
- 37 min
- Issued by
- NWS Atlanta, GA
County DeKalb County, GA
The radar
The Atlanta radar (KFFC), 48 km from the middle of the area, began a volume at 16:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 4.1 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1819 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 704 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
781
WWUS82 KFFC 101608
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1208 PM EDT WED JUL 10 2013
GAZ045-101645-
1208 PM EDT WED JUL 10 2013
...SIGNIFICANT WEATHER ADVISORY FOR PENNY SIZED HAIL AND 45 MPH WINDS
IN DEKALB COUNTY UNTIL 1245 PM EDT...
AT 1203 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER SNAPFINGER THE THUNDERSTORM WAS NEARLY
STATIONARY.
THIS STORM HAS THE POTENTIAL TO PRODUCE PENNY SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS
DEKALB COUNTY THROUGH 1245 PM EDT. SOME LOCATIONS IN THE PATH OF THIS
STORM INCLUDE EDGEWOOD...CEDAR GROVE...KIRKWOOD...EAST LAKE...
PANTHERSVILLE...GRESHAM PARK...SCOTTDALE...AVONDALE ESTATES...
DECATUR...CLARKSTON...DRUID HILLS...PINE LAKE...SNAPFINGER...KLONDIKE
AND ARABIA MOUNTAIN. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON
ROADWAYS.
&&
LAT...LON 3381 8434 3382 8420 3372 8406 3361 8412
3363 8413 3365 8418 3365 8422 3363 8424
3365 8424 3365 8434 3366 8435
TIME...MOT...LOC 1608Z 270DEG 1KT 3369 8421
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 10, 7:37 AM EDT, 4 hours 31 minutes earlier.
Area forecast discussion, Jul 10, 7:37 AM EDT, 4 hours 31 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 737 AM EDT WED JUL 10 2013 .PREV DISCUSSION... /ISSUED 357 AM EDT WED JUL 10 2013/ SHORT TERM /TODAY THROUGH THURSDAY NIGHT/... SYNOPTIC GUIDANCE CONTINUES IN VERY GOOD AGREEMENT THROUGH THE SHORT TERM. STRONG UPPER HIGH OVER THE PLAINS AND DESERT SOUTHWEST CONTINUES TO RIDGE INTO THE SOUTHEAST...UPPER LOW CONTINUES TO MOVE WEST OVER THE BAHAMAS AND STRAITS OF FLORIDA...AND UPPER TROUGH IN SOUTHERN CANADA/GREAT LAKES CONTINUES TO DIG SOUTH. SURFACE FRONT STRETCHED FROM THE GREAT LAKES BACK TOWARD THE MID-MISSISSIPPI VALLEY THIS MORNING. SHORTWAVE EMBEDDED IN THE WEAKNESS ALOFT STRETCHED FROM THE GREAT LAKES DOWN TOWARD THE UPPER TENNESSEE VALLEY ON THE 00Z UA ANALYSES...ESPECIALLY EVIDENT AT 500 AND 700MB. AS THAT SHORTWAVE PUSHES EAST AND DIGS...THE UPPER HIGH WILL RETREAT SOMEWHAT. AS THE GREAT LAKES TROUGH CONTINUES TO DIG AND THE ENTIRE WAVETRAIN INCREASES IN AMPLITUDE...THE FRONT WILL PUSH SOUTH... ENTERING NORTH GEORGIA THURSDAY MORNING AND PUSHING ACROSS THE STATE DURING THE DAY...BUT PROGGED TO SLOW DOWN LATE IN THE DAY AND MAKE LITTLE PROGRESS ANY FARTHER SOUTH INTO THE EXTENDED. AMPLE MOISTURE /SURFACE DEWPOINTS PROGGED IN THE MID-70S ACROSS SOME OF THE AREA THIS AFTERNOON/ WILL CONTINUE WITH MODERATE TO HIGH CAPES IN PLACE. CONVECTION ONGOING AT AFD TIME IS PROGGED BY HIRES MODELS TO CONTINUE MAINLY ACROSS EASTERN ZONES THROUGH THE MORNING...MOVING SOUTH AND GRADUALLY DYING OUT DURING THE LATE MORNING HOURS...BUT AT THE SAME TIME SCATTERED TO WIDESPREAD CONVECTION DEVELOPS AS A RESULT OF SHORTWAVE FORCING ALOFT AND CONVECTIVE INSTABILITY. HAVE GONE LIKELY POPS ACROSS MOST OF NORTH GEORGIA FOR THIS AFTERNOON. KEPT CHANCE POPS IN OVERNIGHT AS AMPLE MOISTURE AND SURFACE INSTABILITY CONTINUE WITH WEAKNESS ALOFT AND APPROACHING FRONT. HIRES MODELS DO MOSTLY INDICATE THAT THERE COULD BE A BREAK AROUND 12Z THURSDAY BUT THAT REMAINS TO BE SEEN. IN ANY CASE...EXPECT MORE WIDESPREAD CONVECTION TO MOVE IN LATE THURSDAY MORNING INTO THURSDAY AFTERNOON WITH THE FRONT. THERE IS PROBABLY ENOUGH SUPPORT TO GO CATEGORICAL BUT STILL A LITTLE UNSURE ON TIMING OF BEST POPS...SO KEPT THEM LIKELY AT BEST FOR NOW. ALL THAT SAID...WITH THE ADDITION OF WEAK SHEAR FROM THE UPPER SYSTEM...LIFT AND SUPPORT FROM THE FRONT...PLUS CONVECTIVE INSTABILITY...EXPECT THAT NOT ONLY WILL COVERAGE INCREASE ON THURSDAY BUT INTENSITY AS WELL. CANNOT RULE OUT STRONG TO ISOLATED SEVERE STORMS WITH DAMAGING WINDS AND POSSIBLY LARGE HAIL. OF COURSE...WITH THE SATURATED SOILS IT WILL NOT TAKE 50KT WINDS TO GET TREES TO COME DOWN. THIS POINT CANNOT BE EMPHASIZED ENOUGH...AND RESIDENTS SHOULD BE PREPARED FOR DOWNED TREES EVEN IN TECHNICALLY SUB-SEVERE STORMS. THE MAIN THREAT...HOWEVER...THROUGH THE SHORT TERM IS THE CONTINUED HEAVY RAIN. SEE HYDROLOGY SECTION BELOW. TEMPS REMAIN AT TO JUST SLIGHTLY BELOW NORMAL. BIAS-CORRECTED BLEND WORKED YESTERDAY AND SINCE TEMPS ARE CERTAINLY NOT THE MAIN CONCERN THROUGH THE SHORT TERM...USED THE SAME BLEND FOR THIS FORECAST. TDP LONG TERM /FRIDAY THROUGH TUESDAY/... STALLED FRONTAL BOUNDARY STILL SITUATED ACROSS CENTRAL/SOUTH PORTIONS OF THE CWFA ON FRIDAY. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND AHEAD OF THE BOUNDARY...ESPECIALLY DURING PEAK HEATING. THUNDERSTORMS WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL THAT COULD LEAD TO LOCALIZED FLOODING OF ALREADY SATURATED SOILS. MODELS HAVE THE FRONT BECOMING NEARLY DIFFUSE ACROSS SOUTH CENTRAL GA ON SATURDAY...BUT THE BOUNDARY COULD STILL PROVIDE SOME FOCUS FOR CONVECTIVE ACTIVITY MAINLY ACROSS THE SOUTHERN ZONES. FORECAST FOR THE LATE WEEKEND INTO EARLY NEXT WEEK WILL DEPEND HEAVILY UPON THE TRACK OF CHANTAL. THE EXACT MOVEMENT OF CHANTAL WILL BE INFLUENCED BY THE WEAK FRONTAL BOUNDARY AND RIDGING BUILDING IN ALONG THE SPINE OF THE APPALACHIANS. ALL INTERESTS IN GA SHOULD MONITOR THE FORECAST FOR T.S. CHANTAL OVER THE WEEKEND. PLEASE REFER TO NHC FOR THE LATEST TRACK GUIDANCE. NLISTEMAA HYDROLOGY... TWO ISSUES HERE...ONE FOR TODAY AND ANOTHER FOR TOMORROW. FOR TODAY...PORTIONS OF EAST CENTRAL GEORGIA HAVE REALLY GOTTEN HAMMERED THE PAST COUPLE OF DAYS. 1- 3- AND 6-HR FLASH FLOOD GUIDANCE PARTICULARLY LOW IN THESE AREAS. WITH THAT...HAVE OPTED TO ISSUE A SMALL-SCALE FLASH FLOOD WATCH FOR THESE AREAS...GENERALLY EAST OF A LINE FROM GAINESVILLE TO WASHINGTON /WILKES COUNTY/. EXPECT A LARGER-SCALE THREAT FOR TOMORROW AND ALTHOUGH BASIN-AVERAGE QPF FOR THURSDAY IS LESS THAN AN INCH...THERE WILL BE LOCALLY HIGHER AMOUNTS AND WITH SUCH SATURATED SOILS IT WILL NOT TAKE MUCH TO PRODUCE FLOODING. FOR NOW WILL HIGHLIGHT THIS IN THE HWO BUT EXPECT THAT A FLOOD OR FLASH FLOOD WATCH WILL NEED TO BE ISSUED FOR PORTIONS OF NORTH GEORGIA EITHER LATER TODAY OR TOMORROW MORNING. TDP && .AVIATION... 12Z UPDATE... VFR FOR MOST OF THE METRO TAFS AND CSG...THOUGH AHN AND MCN ARE VLIFR AFTER RAIN LAST NIGHT. MAY SEE BRIEF IFR TO LOW MVFR CIGS AT THE OTHER TAF SITES THIS MORNING BUT OTHERWISE VFR EXPECTED AFTER 14Z. EXPECT INCREASE IN SHRA THIS AFTERNOON WITH ISOLATED TO SCATTERED TSRA...SO WENT VCTS AT NORTHERN TAFS. BEST CHANCES 19-00Z. MAINLY VFR OVERNIGHT EXCEPT IF TSRA/SHRA LINGERS. MAY SEE BRIEF MVFR AROUND SUNRISE THURSDAY BUT THEN INCREASE IN TSRA COVERAGE AGAIN AFTER 15Z AS FRONT APPROACHES. WINDS SW THROUGH THE PERIOD...LIGHT OVERNIGHT AND 4-8KT IN THE AFTERNOON...POSSIBLY GUSTY IN TSRA. //ATL CONFIDENCE...12Z UPDATE... HIGH ON WINDS. HIGH ON CONVECTION THIS AFTERNOON AND THURSDAY MORNING...MEDIUM ON TIMING AND IMPACTS TO ATL. MEDIUM-LOW ON POTENTIAL MVFR/IFR CIGS THIS MORNING AND THURSDAY MORNING...OTHERWISE HIGH ON CIGS. TDP && .PRELIMINARY POINT TEMPS/POPS... ATHENS 89 70 87 71 / 60 60 70 60 ATLANTA 88 71 86 72 / 60 60 70 60 BLAIRSVILLE 85 67 82 67 / 70 60 70 40 CARTERSVILLE 88 71 87 71 / 70 60 70 40 COLUMBUS 90 73 88 73 / 50 50 70 60 GAINESVILLE 87 71 85 70 / 70 60 70 60 MACON 90 71 89 73 / 50 50 70 70 ROME 89 71 88 71 / 70 60 60 40 PEACHTREE CITY 88 70 87 71 / 60 60 70 60 VIDALIA 91 73 89 73 / 50 30 70 60 && .FFC WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FROM 2 PM EDT THIS AFTERNOON THROUGH LATE TONIGHT FOR THE FOLLOWING ZONES: BANKS...CLARKE...HALL... JACKSON...MADISON...OGLETHORPE...WILKES. &&
Hazardous weather outlook, Jul 10, 4:54 AM EDT, 7 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 454 AM EDT WED JUL 10 2013 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-111200- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 454 AM EDT WED JUL 10 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT... ...FLASH FLOOD WATCH IN EFFECT FOR PORTIONS OF EAST CENTRAL GEORGIA... AMPLE MOISTURE AND DAYTIME HEATING WILL RESULT IN SCATTERED SHOWERS AND THUNDERSTORMS ACROSS THE STATE THIS AFTERNOON AND EVENING. THE GROUND IS SATURATED AND ADDITIONAL HEAVY RAIN COULD LEAD TO FLOODING OR FLASH FLOODING. RESIDENTS ARE URGED NOT TO LET THEIR GUARD DOWN DURING THIS PROLONGED CONVECTIVE LOCALLY HEAVY RAINFALL PERIOD. WEATHER HAZARDS EXPECTED... PERIODS OF MODERATE TO LOCALLY HEAVY RAINFALL THIS AFTERNOON AND EVENING MAY LEAD TO ADDITIONAL FLASH FLOODING AND RIVER FLOODING...ESPECIALLY ACROSS EAST CENTRAL GEORGIA WHERE HEAVY RAINS HAVE FALLEN FOR THE LAST FEW DAYS. RAINFALL AMOUNTS AVERAGING AROUND HALF AN INCH CAN BE EXPECTED ACROSS THE AREA...WITH LOCALLY HIGHER AMOUNTS POSSIBLE. WHILE THIS AMOUNT OF RAIN IS NOT PARTICULARLY HIGH... SOILS ARE EXTREMELY SATURATED AND RIVER LEVELS ARE HIGH...THUS IT WILL NOT TAKE MUCH TO PRODUCE ADDITIONAL FLOODING. THUNDERSTORMS WILL PRODUCE OCCASIONAL LIGHTNING AND WIND GUSTS TO UP TO 40 MPH. WITH SATURATED SOILS...IT WILL NOT TAKE MUCH WIND TO DOWN TREES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... ALTHOUGH THE RAINFALL THROUGH THE WEEK AND INTO THIS WEEKEND WILL NOT BE AS PROLONGED OR WIDESPREAD AS WHAT WE SAW LAST WEEK...THERE WILL STILL BE PERIODS OF MODERATE TO HEAVY RAINFALL IN SHOWERS AND THUNDERSTORMS. THIS IS ESPECIALLY THE CASE THURSDAY AND FRIDAY AS A FRONT MOVES INTO THE STATE. NORTH GEORGIA WILL AGAIN HAVE THE BEST CHANCES FOR ADDITIONAL RAINFALL AND THERE IS SOME CONCERN THAT ACCUMULATING HIGH RAINFALL TOTALS MAY LEAD TO MORE SIGNIFICANT FLOODING ACROSS THE AREA. PERSONS PLANNING OUTDOOR ACTIVITIES FOR THE NEXT SEVERAL DAYS SHOULD MONITOR THE LATEST FORECASTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
In the hours before
Special weather statement, Jul 10, 9:07 AM EDT, 3 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
907 AM EDT WED JUL 10 2013
GAZ107-101330-
907 AM EDT WED JUL 10 2013
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN PULASKI COUNTY
UNTIL 930 AM EDT...
AT 904 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER OCMULGEE PUBLIC FISHING AREA...MOVING
SOUTHEAST AT 10 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING...HEAVY DOWNPOURS...AND WIND GUSTS TO 35
MPH AS IT MOVES ACROSS PULASKI COUNTY THROUGH 930 AM EDT. SOME
LOCATIONS IN THE PATH OF THIS STORM INCLUDE OCMULGEE PUBLIC FISHING
AREA...BROWNDALE...PULASKI STATE PRISON...WALLACE...MOBLEY
CROSSING...HARTFORD...FINLEYSON AND HAWKINSVILLE. HEAVY DOWNPOURS
WILL CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3227 8361 3230 8361 3238 8354 3240 8352
3239 8351 3240 8350 3227 8335 3225 8337
3222 8334 3212 8352
TIME...MOT...LOC 1306Z 328DEG 8KT 3237 8353Special weather statement, Jul 10, 9:30 AM EDT, 2 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
930 AM EDT WED JUL 10 2013
GAZ107-101400-
930 AM EDT WED JUL 10 2013
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN PULASKI COUNTY
UNTIL 1000 AM EDT...
AT 928 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER PULASKI STATE PRISON...MOVING SOUTHEAST AT 5
MPH.
LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES ACROSS PULASKI COUNTY...INCLUDING AREAS AROUND
OCMULGEE PUBLIC FISHING AREA...BROWNDALE...PULASKI STATE PRISON...
HAWKINSVILLE...OCMULGEE BANKS...WALLACE...MOBLEY CROSSING AND
HARTFORD. RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL
APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
&&
LAT...LON 3225 8361 3230 8361 3240 8352 3239 8351
3240 8350 3227 8335 3225 8337 3220 8332
3213 8338 3213 8341 3212 8344
TIME...MOT...LOC 1331Z 308DEG 6KT 3231 8351Special weather statement, Jul 10, 9:43 AM EDT, 2 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
943 AM EDT WED JUL 10 2013
GAZ109-101430-
943 AM EDT WED JUL 10 2013
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN AND 35 MPH WINDS IN
DODGE COUNTY UNTIL 1030 AM EDT...
AT 940 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS THAT STRETCHED FROM NEAR DUBOIS TO
ABOUT 5 MILES WEST OF EASTMAN...AND MOVING EAST AT 10 MPH.
FREQUENT LIGHTING AND WIND GUSTS TO 35 MPH CAN BE EXPECTED. RAINFALL
AMOUNTS OF AROUND ONE INCH OR MORE IS LIKELY ACROSS MAINLY NORTH AND
CENTRAL DODGE COUNTY. DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL
WILL REDUCE VISIBILITIES. PONDING OF WATER ON ROADWAYS IS ALSO
LIKELY.
&&
LAT...LON 3212 8331 3215 8332 3218 8330 3220 8333
3228 8334 3232 8328 3234 8330 3245 8317
3242 8313 3215 8300 3216 8295 3210 8296
3207 8301
TIME...MOT...LOC 1341Z 266DEG 10KT 3230 8326 3223 8323
3217 8326Special weather statement, Jul 10, 10:00 AM EDT, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1000 AM EDT WED JUL 10 2013
GAZ083-095-096-107-101500-
1000 AM EDT WED JUL 10 2013
...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN TWIGGS...
PULASKI...BLECKLEY AND HOUSTON COUNTIES UNTIL 1100 AM EDT...
AT 954 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF THUNDERSTORMS WITH HEAVY RAIN FROM ELKO THROUGH COCHRAN
TO ALLENTOWN. THE STORMS WERE MOVING TO THE SOUTHEAST AT 5 MPH.
THESE STORMS HAVE THE POTENTIAL TO FREQUENT CLOUD TO GROUND
LIGHTNING AND HEAVY RAIN AS THEY MOVE ACROSS TWIGGS...PULASKI...
BLECKLEY AND HOUSTON COUNTIES THROUGH 1100 AM EDT. SOME LOCATIONS
IN THE PATH OF THESE STORMS INCLUDE OCMULGEE PUBLIC FISHING AREA...
BROWNDALE...MAGNOLIA...CARY...GROVANIA...HAYNEVILLE...ELKO...
KLONDIKE...ROYAL...COLEY STATION...PORTER...PAULK...PULASKI STATE
PRISON...WALLACE AND MOBLEY CROSSING.
HEAVY DOWNPOURS WILL CAUSE TEMPORARY STREET FLOODING AND PONDING OF
WATER ON ROADWAYS.
&&
LAT...LON 3214 8346 3224 8362 3225 8360 3229 8361
3229 8369 3234 8376 3265 8327 3244 8315
3245 8318 3234 8330 3232 8328 3228 8334
3225 8337 3223 8336
TIME...MOT...LOC 1353Z 320DEG 2KT 3239 8346
16Special weather statement, Jul 10, 11:04 AM EDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1104 AM EDT WED JUL 10 2013
GAZ097-101600-
1104 AM EDT WED JUL 10 2013
...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING AND HEAVY
RAIN IN LAURENS COUNTY UNTIL NOON EDT...
AT 1059 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF THUNDERSTORMS OVER DUBLIN AND ALONG INTERSTATE 16...
MOVING EAST AT 5 MPH. LOCALIZED RAINFALL AMOUNTS AROUND ONE INCH
HAVE OCCURRED SINCE 1000 AM EDT. ANOTHER INCH OR TWO OF RAIN WILL
BE POSSIBLE THROUGH NOON.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE FREQUENT CLOUD TO GROUND
LIGHTNING AND HEAVY RAIN AS THEY MOVE ACROSS LAURENS COUNTY THROUGH
NOON EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
HARLOW...CHAPPELLS MILL...RENTZ...EAST DUBLIN...DUDLEY...DEXTER...
CADWELL...DUBLIN...ORIANNA...ROCKLEDGE...MINTER AND LOWERY.
HEAVY DOWNPOURS WILL CAUSE TEMPORARY STREET FLOODING AND PONDING OF
WATER ON ROADWAYS.
&&
LAT...LON 3234 8309 3258 8323 3268 8303 3255 8269
3252 8268 3250 8264 3246 8265 3246 8269
3241 8270 3234 8275 3231 8272 3227 8276
3223 8282
TIME...MOT...LOC 1501Z 288DEG 4KT 3248 8290
16Special weather statement, Jul 10, 12:08 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1208 PM EDT WED JUL 10 2013
GAZ045-101645-
1208 PM EDT WED JUL 10 2013
...SIGNIFICANT WEATHER ADVISORY FOR PENNY SIZED HAIL AND 45 MPH WINDS
IN DEKALB COUNTY UNTIL 1245 PM EDT...
AT 1203 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER SNAPFINGER THE THUNDERSTORM WAS NEARLY
STATIONARY.
THIS STORM HAS THE POTENTIAL TO PRODUCE PENNY SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS
DEKALB COUNTY THROUGH 1245 PM EDT. SOME LOCATIONS IN THE PATH OF THIS
STORM INCLUDE EDGEWOOD...CEDAR GROVE...KIRKWOOD...EAST LAKE...
PANTHERSVILLE...GRESHAM PARK...SCOTTDALE...AVONDALE ESTATES...
DECATUR...CLARKSTON...DRUID HILLS...PINE LAKE...SNAPFINGER...KLONDIKE
AND ARABIA MOUNTAIN. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON
ROADWAYS.
&&
LAT...LON 3381 8434 3382 8420 3372 8406 3361 8412
3363 8413 3365 8418 3365 8422 3363 8424
3365 8424 3365 8434 3366 8435
TIME...MOT...LOC 1608Z 270DEG 1KT 3369 8421The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 10:51 PM EDT | Special Weather Statement | FFC | Clarke, Oconee | 39 min |
| Jul 10, 12:31 AM EDT | Flash Flood Warning | FFC | Wilkes | 6 hr |
| Jul 10, 3:51 AM EDT | Flash Flood Watch | FFC | Banks, Clarke, Hall, Jackson, Madison, Oglethorpe and 1 more | 22 hr |
| Jul 10, 9:07 AM EDT | Special Weather Statement | FFC | Pulaski | 23 min |
| Jul 10, 9:30 AM EDT | Special Weather Statement | FFC | Pulaski | 30 min |
| Jul 10, 9:43 AM EDT | Special Weather Statement | FFC | Dodge | 47 min |
| Jul 10, 10:00 AM EDT | Special Weather Statement | FFC | Bleckley, Pulaski | 60 min |
| Jul 10, 10:34 AM EDT | Flash Flood Warning | FFC | Houston, Pulaski | 6 hr |
| Jul 10, 10:51 AM EDT | River Flood Warning | FFC | Clarke, Greene, Oconee | 36 hr |
| Jul 10, 11:04 AM EDT | Special Weather Statement | FFC | Laurens | 56 min |
| Jul 10, 1:30 PM EDT | Special Weather Statement | FFC | Murray, Whitfield | 45 min |
| Jul 10, 1:36 PM EDT | Flash Flood Warning | FFC | DeKalb | 6 hr |
| Jul 10, 1:43 PM EDT | Special Weather Statement | FFC | Pike | 32 min |
| Jul 10, 1:46 PM EDT | Special Weather Statement | FFC | Heard | 29 min |
| Jul 10, 1:50 PM EDT | Special Weather Statement | FFC | Bartow, Gordon | 40 min |
| Jul 10, 2:15 PM EDT | Special Weather Statement | FFC | Dawson | 30 min |
| Jul 10, 2:22 PM EDT | Special Weather Statement | FFC | Lumpkin | 23 min |
| Jul 10, 2:25 PM EDT | Special Weather Statement | FFC | Lamar, Pike, Talbot, Upson | 50 min |
| Jul 10, 2:42 PM EDT | Special Weather Statement | FFC | Harris | 33 min |
| Jul 10, 2:48 PM EDT | Special Weather Statement | FFC | Dawson | 42 min |
| Jul 10, 3:02 PM EDT | Severe Thunderstorm Warning | FFC | Haralson, Polk | 43 min |
| Jul 10, 3:05 PM EDT | Special Weather Statement | FFC | Chattahoochee, Stewart, Webster | 40 min |
| Jul 10, 3:35 PM EDT | Special Weather Statement | FFC | Paulding | 25 min |
| Jul 10, 3:51 PM EDT | Special Weather Statement | FFC | Cobb | 24 min |
| Jul 10, 4:03 PM EDT | Special Weather Statement | FFC | Muscogee | 27 min |
| Jul 10, 4:23 PM EDT | Special Weather Statement | FFC | Cherokee | 37 min |
| Jul 10, 4:27 PM EDT | Special Weather Statement | FFC | Chattahoochee, Muscogee | 48 min |
| Jul 10, 4:28 PM EDT | Severe Thunderstorm Warning | FFC | Jackson | 47 min |
| Jul 10, 4:51 PM EDT | Special Weather Statement | FFC | Cherokee | 24 min |
| Jul 10, 4:53 PM EDT | Special Weather Statement | FFC | Marion, Schley | 52 min |
| Jul 10, 4:57 PM EDT | Severe Thunderstorm Warning | FFC | Cherokee, Fulton | 48 min |
| Jul 10, 5:48 PM EDT | Severe Thunderstorm Warning | FFC | Clarke | 42 min |
| Jul 10, 6:00 PM EDT | Flash Flood Warning | FFC | Clarke, Oconee | 4 hr |
| Jul 10, 6:55 PM EDT | Special Weather Statement | FFC | Henry, Rockdale | 50 min |
| Jul 10, 7:09 PM EDT | Severe Thunderstorm Warning | FFC | Clayton, Henry | 36 min |
| Jul 10, 7:42 PM EDT | Special Weather Statement | FFC | Catoosa, Dade | 48 min |
| Jul 10, 7:47 PM EDT | Special Weather Statement | FFC | Henry, Newton, Walton | 43 min |
Nearby
Special Weather Statements in Georgia, 2013Every special weather statement in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.